Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Feb 18, 2000, 8:14 PM EST for Lewis County, Mason County, Robertson County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 8:14 PM EST (01:14 UTC)
- Expired
- Feb 19, 2000, 12:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 190114 FFWILN KYC135-161-201-OHC001-145-190500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 814 PM EST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL OHIO. SCIOTO COUNTY IN SOUTH CENTRAL OHIO. LEWIS COUNTY IN NORTHEASTERN KENTUCKY. MASON COUNTY IN NORTHEASTERN KENTUCKY. ROBERTSON COUNTY IN NORTHERN KENTUCKY. * EFFECTIVE UNTIL 1200 AM EST. * AT 810 PM WEATHER SERVICE RADAR CONTINUED TO SHOW MODERATE TO HEAVY RAIN MOVING ACROSS THE WARNED AREA. UP TO AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE BEFORE THE RAIN ENDS. THIS RAIN ON TOP OF THE 4 TO 5 INCHES THAT HAS ALREADY FALLEN WILL CONTINUE TO POSE A SERIOUS PROBLEM FOR THE AREA. CREEKS AND STREAMS WILL BEGIN TO RECEDE AFTER THE RAIN ENDS LATER TONIGHT. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. & .END/WHITE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 2:30 PM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Feb 18, 2:30 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST FRI FEB 18 2000
18Z SFC ANALYSIS SHOWS SFC LOW PRESSURE OVER SRN IL WITH A WARM
FRONT EXTENDING FROM THE LOW INTO SRN IN AND SRN THIRD OF OHIO.
MOSAIC RADAR SHOWING COPIUS AMOUNTS OF SHOWERS AND THUNDERSTORMS IN
THE VCNTY OF AFOREMENTIONED WARM FRONT. ALL MODELS IN GENERAL
AGREEMENT WITH PROPAGATION OF SFC LOW NEAR CVG BY 00Z AND THEN INTO
SW PA AFTER MIDNIGHT. FOR THIS FORECAST PACKAGE...HOWEVER...WILL
USE THE ETA MODEL AS IT HAS BEEN MORE CONSISTENT OVER THE LAST TWO
RUNS.
HIGHS POPS TONIGHT WILL BE ACRS THE SRN CWFA WHERE SFC CONVERGENCE
AND LOW LVL JET PRODUCE SHOWERS AND THUNDERSTORMS. ACTIVITY WILL
GREATLY DIMINISH NORTH OF THIS FOCUS. PLAN ON KEEPING FLASH FLOOD
WATCH SW CWFA THROUGH THIS EVENING AND S CNTRL OHIO AND NRN KY UNTIL
MIDNIGHT. WRAP AROUND MOISTURE CURRENTLY ACRS NRN IL AND SW IOWA
MAY SKIM OUR FAR NW CWFA OVERNIGHT WITH A LITTLE SNOW.
OVERALL...COLD FRONT WILL SWEEP ACRS SRN CWFA...ALLOWING FOR
TEMPERATURES TO COOL DOWN. WILL MENTION A POSSIBLITY OF A LITTLE
-SHSN OVER DAY AND CMH TOWARD MORNING. THREAT FOR SVR TSTMS LOOKS
MINIMAL AT THIS POINT AS GREATEST INSTABILITY OVR SDF FCST AREA.
ON SATURDAY...SKIES WILL BE MOSTLY CLOUDY AS H85 THERMAL TROUGH
REMAINS OVERHEAD. SKIES MAY CLEAR SOME IN THE WEST DURING THE
AFTERNOON. CLOUDS AND CAA WILL NOT ALLOW TEMPS TO BUDGE ALL THAT
MUCH.
BY SATURDAY NIGHT...THE FLOW AT THE H5 LVL BECOMES MORE
NWLY...ALLOWING A WEAK FRONT TO DROP ACRS THE REGION. DYNAMICS
APPEAR STRONGEST OVER THE GREAT LAKES...SO WILL JUST MENTION PARTLY
CLOUDY TO MOSTLY CLOUDY SKIES.
ON SUNDAY...CAA RETURNS TO THE AREA. SKIES SHOULD BE PARTLY TO
MOSTLY CLOUDY. I DO NOT LIKE FWC GUIDANCE FOR SUNDAY. IT LOOKS TO
WARM. WILL GO WITH COOLER FAN/THICKNESS GUIDANCE.
.ILN...FLASH FLOOD WATCH THIS EVENING FOR INZ066-073>075j-080-
KYZ089>098-OHZ070>072-077-078-
FLASH FLOOD WATCH UNTIL MIDNIGHT FOR
KYZ099-100-OHZ073-079>082-088.
HICKMANIn the hours before
Local storm report, Feb 18, 7:27 PM EST, 47 minutes before
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM OH FLOODING
02/18/00 HAMILTON ROADS CLOSED DUE TO HIGH
WATER ACROSS THE EASTERN
PART OF THE COUNTY
0232 PM KY FLOODING
02/18/00 OWEN SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER
0400 PM PEEBLES OH FLOODING
02/18/00 ADAMS BRUSH CREEK OUT OF BANKS
AND SEVERAL COUNTY ROADS
CLOSED
0415 PM PIQUA KY FLOODING
02/18/00 ROBERTSON SR 168 CLOSED DUE TO HIGH
WATER AND A RETIREMENT
HOME BEING EVACUATED
0417 PM KY FLOODING
02/18/00 PENDLETON CREEKS OUT OF THEIR BANKS
IN THE SOUTHERN HALF OF
THE COUNTY
0418 PM KY FLOODING
02/18/00 CARROLL CREEKS OUT OF THEIR BANKS
COUNTYWIDE
0420 PM KY FLOODING
02/18/00 GRANT CROOKED CREEK AND ARNOLD
CREEK OUT OF BANKS
0422 PM KY FLOODING
02/18/00 GALLATIN ROADS CLOSED DUE TO HIGH
WATER ACROSS THE COUNTY
0430 PM OH FLOODING
02/18/00 BROWN CREEKS AND STREAMS OUT OF
THEIR BANKS COUNTYWIDE
0430 PM OH FLOODING
02/18/00 CLERMONT CREEKS AND STREAMS OUT OF
THEIR BANKS COUNTYWIDE
0431 PM LAWRENCEBURG IN FLOODING
02/18/00 DEARBORN DOWDY RD CLOSED DUE TO
HIGH WATER
0500 PM OH FLOODING
02/18/00 SCIOTO SR 73 AND OTHER SECONDARY
ROADS CLOSED DUE TO HIGH
WATER
0510 PM OH FLOODING
02/18/00 HIGHLAND CREEKS AND STREAMS OUT OF
THEIR BANKS COUNTYWIDE
0530 PM OH FLOODING
02/18/00 PIKE ROADS CLOSED DUE TO VHIGH
WATER ACROSS THE COUNTYLocal storm report, Feb 18, 7:50 PM EST, 24 minutes before
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM OH FLOODING
02/18/00 HAMILTON ROADS CLOSED DUE TO HIGH
WATER ACROSS THE EASTERN
PART OF THE COUNTY
1015 AM OH FLOODING
02/18/00 BUTLER INDIAN CREEK UP TO BOTTOM
OF BRIDGE IN ROSS TOWNSHIP
1030 AM OH FLOODING
02/18/00 WARREN ROADS CLOSED DUE TO HIGH
WATER ON LITTLE MIAMI
RIVER TRIBUTARIES
1214 PM KY FLOODING
02/18/00 BRACKEN NUMEROUS CREEKS OUT OF
THEIR BANKS COUNTYWIDE
0200 PM KY FLOODING
02/18/00 KENTON ROADS CLOSED DUE TO HIGH
WATER AND A PARK WAS
FLOODED
0232 PM KY FLOODING
02/18/00 OWEN SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER
0400 PM PEEBLES OH FLOODING
02/18/00 ADAMS BRUSH CREEK OUT OF BANKS
AND SEVERAL COUNTY ROADS
CLOSED
0400 PM KY FLOODING
02/18/00 LEWIS NUMEROUS ROAD CLOSURES DUE
TO HIGH WATER COUNTYWIDE
0400 PM KY FLOODING
02/18/00 BOONE US 42 AND US 25 CLOSED DUE
TO HIGH WATER IN THE
SOUTHERN HALF OF COUNTY
0410 PM KY FLOODING
02/18/00 MASON SR 62 CLOSED DUE TO HIGH
WATER
0415 PM PIQUA KY FLOODING
02/18/00 ROBERTSON SR 168 CLOSED DUE TO HIGH
WATER AND A RETIREMENT
HOME BEING EVACUATED
0417 PM KY FLOODING
02/18/00 PENDLETON CREEKS OUT OF THEIR BANKS
IN THE SOUTHERN HALF OF
THE COUNTY
0418 PM KY FLOODING
02/18/00 CARROLL CREEKS OUT OF THEIR BANKS
COUNTYWIDE
0420 PM KY FLOODING
02/18/00 GRANT CROOKED CREEK AND ARNOLD
CREEK OUT OF BANKS
0422 PM KY FLOODING
02/18/00 GALLATIN ROADS CLOSED DUE TO HIGH
WATER ACROSS THE COUNTY
0430 PM OH FLOODING
02/18/00 CLERMONT CREEKS AND STREAMS OUT OF
THEIR BANKS COUNTYWIDE
0430 PM OH FLOODING
02/18/00 BROWN CREEKS AND STREAMS OUT OF
THEIR BANKS COUNTYWIDE
0431 PM LAWRENCEBURG IN FLOODING
02/18/00 DEARBORN DOWDY RD CLOSED DUE TO
HIGH WATER
0440 PM KY FLOODING
02/18/00 CAMPBELL CREEKS OUT OF BANKS
CAUSING ROAD CLOSURES IN
MAINLY RURAL AREAS
0500 PM OH FLOODING
02/18/00 SCIOTO SR 73 AND OTHER SECONDARY
ROADS CLOSED DUE TO HIGH
WATER
0510 PM OH FLOODING
02/18/00 HIGHLAND CREEKS AND STREAMS OUT OF
THEIR BANKS COUNTYWIDE
0530 PM OH FLOODING
02/18/00 PIKE ROADS CLOSED DUE TO HIGH
WATER ACROSS THE COUNTY
0530 PM CHILLICOTHE OH FLOODING
02/18/00 ROSS NORTH FORK CREEK WEST OF
TOWN OF BANKS CAUSING
VOLUNTARY EVACUATIONS OF
NEARBY CAMPGROUND
0540 PM KY FLOODING
02/18/00 LEWIS SOME BRIDGES WASHED OUT
AROUND THE COUNTY
0544 PM OH FLOODING
02/18/00 HOCKING 2 HIGHWAYS AND OTHER MINOR
ROADS CLOSED DUE TO HIGH
WATER
0710 PM PORTSMOUTH OH .75 INCH HAIL
02/18/00 SCIOTO DIME SIZED HAIL WEST OF
TOWN
WHITENearby
Flash Flood Warnings in Kentucky, 2000Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.